Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 12, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 24, 2013, 9:36 PM CDT for 39 counties in Alabama. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 9:36 PM CDT (02:36 UTC)
- Expired
- Mar 25, 2013, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
665 WWUS74 KBMX 250236 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 936 PM CDT SUN MAR 24 2013 ...WINDY CONDITIONS TONIGHT AND MONDAY... ALZ011>015-017>050-251045- /O.NEW.KBMX.WI.Y.0012.130325T0236Z-130325T0500Z/ /O.NEW.KBMX.WI.Y.0013.130325T1500Z-130325T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 936 PM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 10 AM TO 6 PM CDT MONDAY. * TIMING...WINDY CONDITIONS THROUGH MIDNIGHT THEN DIMINISHING BELOW CRITERIA. WINDY CONDITIONS DEVELOPING MONDAY MORNING AND LASTING THROUGH THE AFTERNOON. * WINDS...WEST NORTHWEST WINDS WILL BE SUSTAINED AROUND 20 MPH WITH GUSTS AROUND 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 6:23 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 24, 6:23 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 623 PM CDT SUN MAR 24 2013 .UPDATE... FOR AVIATION && .DISCUSSION... COLD FRONT IS CROSSING THE AREA THIS AFTERNOON...WITH A BROKEN LINE OF SHOWERS CURRENTLY STRETCHING FROM BLOUNT COUNTY TO DALLAS COUNTY. CANT RULE OUT AN ISOLATED THUNDERSTORM THIS AFTERNOON ACROSS THE NORTHEAST. BIGGER PROBLEM IS THE GUSTY WINDS ASSOCIATED WITH THE FRONT...EXPECT WIND GUSTS UP TO 40MPH JUST BEHIND THE LINE...AND GUSTS UP TO 30MPH WELL INTO THIS EVENING AS COLD AIR FILTERS INTO THE AREA UNDER NORTHWESTERLY FLOW. FRONT WILL BE EAST OF CENTRAL ALABAMA BY SUNSET. MODEL GUIDANCE WANTS TO CLEAR SKIES OUT RATHER QUICKLY THIS EVENING. HAVE LEANED MORE TOWARD CURRENT SATELLITE TRENDS AND LEFT PARTLY TO MOSTLY CLOUDY SKIES IN FOR MUCH OF THE AREA UNTIL LATE TONIGHT. THIS CLOUD COVER PLUS THE BREEZY WINDS OVERNIGHT WILL KEEP TEMPERATURES FROM FALLING TO AROUND 30 DEGREES. LOW TO MID 30S IN THE NORTH TO AROUND 40 DEGREES IN THE SOUTH IS STILL EXPECTED. IF CLOUDS DO CLEAR...TEMPERATURES COULD BE SEVERAL DEGREES COOLER...PUTTING NORTHERN SITES AT OR JUST BELOW FREEZING. WILL MONITOR TEMP TRENDS THIS EVENING FOR POSSIBLE UPDATES. A QUIET WEATHER PATTERN WILL SETUP ACROSS THE AREA FOR MUCH OF THE WEEK. A LONGWAVE TROUGH WILL REMAIN ACROSS THE EASTERN CONUS WITH RIDGING ACROSS THE WEST. SHORTWAVE ENERGY ROUNDING THE BASE OF THE TROUGH WILL BECOME ELONGATED AND SKIRT THE AREA TO THE NORTH MONDAY NIGHT. MOISTURE PROFILES WILL BE VERY SHALLOW...AND ALTHOUGH THERE WILL BE DECENT LIFT NEARBY...DO NOT EXPECT ANY PRECIPITATION OTHER THAN ISOLATED FLURRIES ACROSS THE FAR NORTH. CHANCES ARE NOT HIGH ENOUGH TO MENTION IN THE FORECAST AT THIS TIME. AN ELONGATED SURFACE RIDGE WILL BUILD SLOWLY ACROSS THE EASTERN CONUS THROUGH THE END OF THE WEEK. NORTHWESTERLY FLOW WILL CONTINUE TO REINFORCE THE COOL AIR ACROSS CENTRAL ALABAMA...MAKING FOR SEVERAL MORNINGS WHERE TEMPERATURES ARE EXPECTED TO DROP BELOW 32. LOCATIONS IN THE NORTH AND WEST COULD SEE UPPER 20S MONDAY AND TUESDAY NIGHTS. SEVERAL IMPULSES WITHIN NORTHWESTERLY FLOW WILL WORK THEIR WAY TOWARD THE TENNESSEE VALLEY BY THE END OF THE WEEK. MODELS USUALLY DO NOT HANDLE TIMING AND LOCATION OF THESE IMPULSES VERY WELL...ESPECIALLY THIS FAR OUT. WILL CARRY SLIGHT POPS FOR A FEW PERIODS NEXT WEEKEND...WITH A LEAN TOWARD THE DRIER ECMWF. TEMPERATURES WILL MODERATE THROUGH THE END OF THE WEEK...WITH HIGHS IN THE 60S BY THURSDAY AND OVERNIGHT LOWS IN THE 40S. 14 && .AVIATION... 00Z TAF DISCUSSION VFR CONDITIONS CURRENTLY ACROSS THE TERMINALS AND WILL CONTINUE THROUGHOUT THE TAF CYCLE. THE MAIN IMPACT OVER THE NEXT 24 HRS WILL BE THE STRONG WESTERLY WINDS. CURRENTLY THE COLD FRONT IS MOVING TROUGH KTOI. WINDS HAVE BEEN GUSTING TO OVER 30 KTS IN A FEW LOCATIONS OVER THE LAST COUPLE OF HOURS. WIND GUST WILL CONTINUE UNTIL 05Z OR SO AND GUSTS SHOULD SUBSIDE BUT WINDS WILL REMAIN ABOVE 12 KTS. AS MIXING OCCURS TOMORROW...WESTERLY WINDS WILL BECOME GUSTY AGAIN AFTER 14Z WITH GUSTS OVER 30 KTS POSSIBLE. A VFR CLOUD DECK WILL IMPACT THE NORTHERN TERMINALS DURING THE OVERNIGHT HOURS WITH CEILINGS AROUND 4 KFT. A FEW MODELS ARE TRYING TO SHOW MVFR CEILINGS ACROSS THE NORTH BUT WINDS SHOULD KEEP CEILINGS VFR. MA && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 34 48 32 48 28 / 10 10 10 10 0 ANNISTON 34 49 31 48 29 / 10 10 10 10 0 BIRMINGHAM 34 50 30 49 29 / 10 10 10 10 0 TUSCALOOSA 35 52 30 51 29 / 0 10 10 10 0 CALERA 36 51 32 50 32 / 10 10 10 10 0 AUBURN 34 51 31 50 31 / 10 10 10 10 0 MONTGOMERY 37 55 33 55 32 / 0 10 10 10 0 TROY 38 55 31 55 30 / 0 10 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Mar 24, 1:17 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT SUN MAR 24 2013 ALZ011>015-017>050-251100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 117 PM CDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDY CONDITIONS ARE EXPECTED THROUGH THIS EVENING BEHIND A PASSING COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION THIS WEEK. SUB FREEZING TEMPERATURES ARE POSSIBLE MONDAY...TUESDAY...AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 24, 5:06 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 3 NNW CLEVELAND CROSSRO 33.15N 86.00W
03/24/2013 E1.00 INCH CLAY AL PUBLIC
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:36 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 20 hr |
| Mar 24, 9:42 PM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 18 hr |
| Mar 25, 6:29 AM CDT | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.